Journal article icon

Journal article

One-dimensional wave dispersion in layered media

Abstract:

Homogenisation theory reveals that long one-dimensional waves propagating in a medium with spatially periodic wave speed can behave like dispersive waves in an appropriately homogenised medium. However the precise time and length scales over which this dispersive behaviour is a good approximation are not clear. This paper describes what happens in a specific case when the sound speed and initial conditions allow the problem to be reduced to a finite system of difference equations which can be...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1137/15M101138X

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Publisher:
Society for Industrial and Applied Mathematics
Journal:
SIAM Journal on Applied Mathematics More from this journal
Volume:
75
Issue:
5
Pages:
2128–2146
Publication date:
2015-01-01
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Keywords:
Pubs id:
pubs:538176
UUID:
uuid:b6b58c3e-5e91-44ea-b44f-8ed83134cc19
Local pid:
pubs:538176
Source identifiers:
538176
Deposit date:
2015-08-13

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP